Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 143, NWS Goodland, KS

August 7, 2012Greeley County, Wichita County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 7, 2012, 8:51 PM MDT for Greeley County, Wichita County, Kansas. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 8:51 PM MDT (02:51 UTC)
Expired
Aug 7, 2012, 9:03 PM MDT
In force
12 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greeley County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 108 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
2191 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

285 
WUUS53 KGLD 080251
SVRGLD
KSC071-203-080345-
/O.NEW.KGLD.SV.W.0143.120808T0251Z-120808T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
851 PM MDT TUE AUG 7 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GREELEY COUNTY IN WEST CENTRAL KANSAS...
  SOUTHERN WICHITA COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 945 PM MDT/1045 PM CDT/

* AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES NORTH OF HORACE...AND
  WAS MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HORACE...TRIBUNE...SELKIRK AND LYDIA.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 106 AND 124.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3865 10198 3869 10160 3828 10112 3827 10112
      3826 10113 3826 10128 3826 10163
TIME...MOT...LOC 0251Z 320DEG 19KT 3859 10173
WIND...HAIL 60MPH <1.00IN
$$

DR
1 follow-up statement
820 
WWUS53 KGLD 080303
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
903 PM MDT TUE AUG 7 2012

KSC071-203-080314-
/O.CAN.KGLD.SV.W.0143.000000T0000Z-120808T0345Z/
GREELEY KS-WICHITA KS-
903 PM MDT TUE AUG 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WICHITA AND
NORTHEASTERN GREELEY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3865 10198 3869 10160 3828 10112 3827 10112
      3826 10113 3826 10128 3826 10163
TIME...MOT...LOC 0304Z 320DEG 19KT 3854 10167
$$

DR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:26 PM MDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 7, 7:26 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
726 PM MDT TUE AUG 7 2012

.UPDATE...
ISSUED AT 725 PM MDT TUE AUG 7 2012

POPS INCREASED TO REFLECT LATEST RADAR TRENDS.

UPDATE ISSUED AT 238 PM MDT TUE AUG 7 2012

CONVECTION CONTINUES TO DEVELOP ALONG A SURFACE TROUGH FROM NEAR
FT. MORGAN NORTHEAST INTO WESTERN NEBRASKA. THERE IS SOME CONCERN
THE STORMS WILL MOVE FASTER THAN THE TROUGH AND DISSIPATE AS THEY
ARE OVERCOME BY THE SUBSIDENCE ALOFT. HAVE UPDATED THE PRECIP.
FORECAST TO ACCOUNT FOR THE CURRENT MOVEMENT OF THE TROUGH. AM
THINKING THE STORMS WILL DISSIPATE BY MID EVENING AS SUBSIDENCE
OVERSPREADS THE AREA. WITH CLOUD COVER CONTINUING TO DOMINATE THE
EASTERN PART OF THE AREA...ANY STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL DEVELOP ALONG THE SURFACE TROUGH WHERE DAYTIME
HEATING IS BEST.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 127 PM MDT TUE AUG 7 2012

18Z WATER VAPOR IMAGERY INDICATED AN AREA OF SUBSIDENCE OVER WYOMING
TO NORTHERN COLORADO SPREADING EASTWARD.  LATEST ARRIVAL ESTIMATES
HAVE THE SUBSIDENCE MOVING INTO THE NORTHWEST PART OF THE AREA
DURING THE LATE AFTERNOON AND THE SOUTHERN PART OF THE AREA DURING
MID EVENING. WITH THIS IN MIND DECIDED TO DECREASE PRECIP. CHANCES
FROM THE PREVIOUS FORECAST.

LATE THIS AFTERNOON THROUGH THIS EVENING AN UPPER LEVEL SHORT
WAVE TROUGH WILL CONTINUE TO PROGRESS SOUTHEAST ACROSS THE TRI-
STATE AREA. AHEAD OF IT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP AND MOVE IN AN EASTERLY DIRECTION. AM
THINKING THE BEST CHANCE FOR PRECIPITATION WILL BE EAST OF A
RUSSELL SPRINGS TO MCCOOK LINE WHERE INSTABILITY...LIFT AND
MOISTURE WILL BE CO-LOCATED THE BEST. INCLUDED ISOLATED COVERAGE
ELSEWHERE DUE TO THE WEAK LIFT ACCOMPANYING THE SHORT WAVE
TROUGH. AS THE SHORT WAVE TROUGH MOVES OUT OF THE AREA DURING THE
MID TO LATE EVENING...SUBSIDENCE MOVES IN BEHIND IT. PRECIPITATION
CHANCES WILL END FROM WEST TO EAST BY LATE EVENING...WITH DRY
CONDITIONS EXPECTED AREA WIDE BY MIDNIGHT. THE MAIN THREAT WITH
THE STRONGER STORMS WILL BE STRONG TO SEVERE WIND GUSTS AND LARGE
HAIL.

WEDNESDAY WILL BE DRY DUE TO THE LACK OF ANY SOURCE FOR LIFT WITHIN THE
UPPER LEVEL FLOW.  A WEAK FRONTAL BOUNDARY/SURFACE TROUGH WILL MOVE
THROUGH THE AREA DURING THE MORNING...TURNING THE WINDS TO THE
NORTH. WITH CLEAR SKIES HIGHS WILL BE WARMER THAN TODAY...BUT
STILL A FEW DEGREES COOLER THAN WHAT WE HAVE HAD THANKS TO THE
NORTH WINDS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 205 PM MDT TUE AUG 7 2012

WEDNESDAY NIGHT-FRIDAY...DRIER MORE STABLE AIR WILL MOVE INTO THE
AREA ON WEDNESDAY AS AMPLIFIED H5 RIDGE AXIS SHIFTS TO THE EAST
RESULTING IN DEEP NORTHERLY FLOW ALOFT AND LARGE SCALE SUBSIDENCE
AHEAD OF RIDGE AXIS. THIS PATTERN WILL PERSIST ACROSS THE AREA
THROUGH THURSDAY NIGHT AS UPPER LEVEL RIDGE AXIS GRADUALLY SHIFTS TO
THE EAST AND WILL KEEP CWA DRY THROUGH THIS PERIOD. UNCERTAINTY
INCREASES LATE IN THE PERIOD WITH RESPECT TO STRENGTH/TIMING OF
SHORT WAVE TROUGH MOVING OVER THE TOP OF RIDGE. WHILE MAJORITY OF
MODELS KEEP STRONGEST FORCING WITH THIS TROUGH WELL TO THE
NORTH...THE DIFFERENCE IN TIMING WILL PLAY AN IMPORTANT ROLE IN
WHERE SFC TROUGH DEVELOPS IN RESPONSE TO SYSTEM...WHICH WILL IMPACT
NOT ONLY TEMPS/TDS BUT ALSO POTENTIAL FOR AFTERNOON PRECIPITATION
CHANCES. WHILE THERE IS NO CLEAR FAVORED SOLUTION...WILL LEAN
TOWARDS THE LATEST NAM DATA WHICH HAS SOME SUPPORT FROM SREF
FORECASTS...AND MAINTAIN AREA OF SMALL CHANCES ACROSS EASTERN
COLORADO LATE IN THE AFTERNOON.

OTHER ISSUE WILL BE BOTH MAX AND MIN TEMPS AS SFC HIGH SETTLING OVER
AREA WILL NOT ONLY BRING CONDITIONS FAVORABLE FOR STRONG
RADIATIONAL COOLING...BUT ALSO ALLOW COOLER AIR TO BACK INTO
EASTERN CWA HOLDING DOWN TEMPERATURES SEVERAL DEGREES. FOR
LOWS...THINK LATEST GUIDANCE LOOKS REASONABLE WITH OVERNIGHT LOWS IN
THE MID/UPPER 50S IN MANY LOCATIONS. GIVEN DRY AIR IN PLACE ACROSS
AREA ON WEDNESDAY EVENING MAY SEE TEMPS EVEN LOWER BY THURSDAY
MORNING...BUT WITH MODEL CONSENSUS OF BRINGING A BACK DOOR COLD FRONT
WITH INCREASED TDS INTO THE AREA OVERNIGHT CONFIDENCE NOT HIGH
ENOUGH TO DECREASE TEMPS FURTHER. OVERALL HIGH TEMPERATURE FORECAST
LOOKED REASONABLE WITH ONLY A RATHER SLIGHT DOWNWARD ADJUSTMENT TO
TEMPS MADE.

IN THE EXTENDED (FRIDAY NIGHT-TUESDAY)...MEDIUM RANGE MODELS
CONTINUE INDICATE DIFFERENCES WITH HANDLING OF SHORT WAVE TROUGH AND
H5 RIDGE STRENGTH EARLY IN THE PERIOD...FOLLOWED BY HOW WEST COAST
TROUGH EVOLVES TOWARDS THE END OF THE PERIOD. WHILE MODELS ARE IN
REASONABLE AGREEMENT THROUGH MONDAY...12Z GEFS ENSEMBLE ARE
CLUSTERING MORE TOWARDS THE MUCH MORE AMPLIFIED ECMWF SOLUTION THAN
OPERATIONAL 12Z GFS AND PLAN ON WEIGHTING FORECAST A BIT MORE IN
THAT DIRECTION....ALTHOUGH CONFIDENCE IS FAIRLY LOW AS LATEST ECMWF
IS NOW TRENDING TOWARDS A SOLUTION LIKE THE CURRENT GFS. WITH THE
AMOUNT OF UNCERTAINTY NOTED IN LATEST SOLUTIONS...CONFIDENCE NOT HIGH
ENOUGH TO MAKE ANY LARGE DEVIATIONS FROM THE CURRENT CONSENSUS
FORECASTS MUCH AS CONFIDENCE IN EVEN SYNOPTIC SCALE PATTERN FAIRLY
LOW FROM SUNDAY ON.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 518 PM MDT TUE AUG 7 2012

BOTH KMCK AND KGLD COULD BE IMPACTED BY THUNDERSTORMS THIS
EVENING. A LINE OF THUNDERSTORMS FROM NORTHEAST COLORADO TO
SOUTHWEST NEBRASKA WILL MOVE SOUTHEAST AT AROUND 20KT. THE STORMS
HAVE BEEN PRODUCING GUSTY WINDS...BRIEF HEAVY RAINFALL AND SMALL
HAIL. THE THREAT FOR THUNDERSTORMS WILL END BY 06Z WITH VFR
CONDITIONS EXPECTED THEREAFTER AS DRIER AIR MOVES INTO THE AREA.

&&

.FIRE WEATHER...
ISSUED AT 127 PM MDT TUE AUG 7 2012

NORTH WINDS WILL STRENGTHEN DURING THE LATE MORNING BEHIND THE
WEAK FRONT/SURFACE TROUGH...WITH GUSTS AROUND 25 MPH POSSIBLE
BETWEEN A LINE FROM STRATTON NEBRASKA TO TRIBUNE WEST TO THE
COLORADO KANSAS BORDER. RELATIVE HUMIDITIES WILL DROP TO 15
PERCENT ACROSS THE AREA...SO THERE IS A THREAT FOR HAZARDOUS FIRE
WEATHER CONDITIONS WHERE WINDS WILL BE GUSTY. AT THIS TIME WILL
NOT ISSUE A FIRE WEATHER WATCH. MODELS MIX DOWN GUSTS THAT BARELY
EXCEED BOTH THE SPEED AND DURATION CRITERIA. AS SUCH DO NOT HAVE
ENOUGH CONFIDENCE AT THIS TIME TO ISSUE A WATCH.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...024
SHORT TERM...JTL
LONG TERM...JRM
AVIATION...024
FIRE WEATHER...JTL
Hazardous weather outlook, Aug 7, 2:50 PM MDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
250 PM MDT TUE AUG 7 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081945-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
250 PM MDT TUE AUG 7 2012 /350 PM CDT TUE AUG 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE TRI-STATE AREA...
WITH THE BEST CHANCE FOR SEVERE STORMS BEING WEST OF A TRIBUNE
TO MCCOOK LINE DURING THE AFTERNOON AND EARLY EVENING. STRONG TO
SEVERE WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREATS WITH
THE STRONGER STORMS. THE STORM ACTIVITY SHOULD DIMINISH DURING THE
LATE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

JTL

In the hours before

Special weather statement, Aug 7, 6:07 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
607 PM MDT TUE AUG 7 2012

COZ090-091-080100-
KIT CARSON COUNTY-YUMA COUNTY-
607 PM MDT TUE AUG 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
YUMA COUNTY IN NORTHEAST COLORADO...

AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
WRAY TO 13 MILES SOUTHEAST OF ARRIBA...MOVING SOUTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3946 10316 3957 10313 3958 10281 4021 10280
      3991 10205 3919 10204 3904 10218 3904 10317
TIME...MOT...LOC 0007Z 309DEG 28KT 3998 10216 3911 10313

DR
Special weather statement, Aug 7, 6:46 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
646 PM MDT TUE AUG 7 2012

COZ092-080145-
CHEYENNE COUNTY-
646 PM MDT TUE AUG 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF WILD HORSE...MOVING SOUTHEAST
AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3877 10236 3863 10273 3896 10301 3904 10292
TIME...MOT...LOC 0046Z 310DEG 14KT 3896 10292

DR
Special weather statement, Aug 7, 6:50 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
650 PM MDT TUE AUG 7 2012

COZ091-080115-
KIT CARSON COUNTY-
650 PM MDT TUE AUG 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
STRATTON TO 16 MILES SOUTH OF VONA...MOVING SOUTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3954 10273 3933 10204 3905 10205 3904 10248
      3904 10287
TIME...MOT...LOC 0051Z 311DEG 24KT 3941 10254 3905 10269

DR
Local storm report, Aug 7, 7:40 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
740 PM MDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND GST     4 S BURLINGTON          39.24N 102.28W
08/07/2012  M64 MPH          KIT CARSON         CO   ASOS

&&

PMURRAY
Special weather statement, Aug 7, 8:08 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
808 PM MDT TUE AUG 7 2012

COZ091-092-KSZ013-027-041-080230-
CHEYENNE COUNTY-GREELEY-KIT CARSON COUNTY-SHERMAN-WALLACE-
808 PM MDT TUE AUG 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...SHERMAN COUNTY IN NORTHWEST
KANSAS...GREELEY COUNTY IN WEST CENTRAL KANSAS AND WALLACE COUNTY IN
WEST CENTRAL KANSAS...

AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
GOODLAND TO 14 MILES SOUTH OF FIRSTVIEW...MOVING EAST AT 25 MPH.

WINDS TO 55 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3855 10205 3861 10205 3861 10258 3957 10185
      3957 10139 3914 10139 3913 10148 3870 10148
      3870 10157 3853 10157
TIME...MOT...LOC 0207Z 279DEG 22KT 3950 10172 3862 10246

DR
Special weather statement, Aug 7, 8:38 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
838 PM MDT TUE AUG 7 2012

KSZ027-028-041-042-080345-
GREELEY-LOGAN-WALLACE-WICHITA-
938 PM CDT TUE AUG 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...GREELEY
COUNTY IN WEST CENTRAL KANSAS...WICHITA COUNTY IN WEST CENTRAL KANSAS
AND WALLACE COUNTY IN WEST CENTRAL KANSAS...

AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
SHARON SPRINGS TO 8 MILES NORTHWEST OF HORACE...MOVING EAST AT 25
MPH.

WINDS TO 55 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3846 10201 3913 10190 3912 10094 3869 10098
      3869 10112 3842 10112
TIME...MOT...LOC 0238Z 270DEG 20KT 3911 10175 3854 10187

DR

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:41 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace25 min
Aug 7, 8:08 PM MDTSpecial Weather StatementGLDSherman, Wallace22 min
Aug 7, 8:38 PM MDTSpecial Weather StatementGLDGreeley, Logan, Wallace, Wichita67 min
Aug 7, 9:12 PM MDTSpecial Weather StatementGLDGreeley, Wichita63 min
Aug 8, 2:10 PM MDTRed Flag WarningGLDDecatur, Gove, Graham, Logan, Norton, Sheridan and 1 more4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.